Alert archive / Washington / Gale Warnings in 2018
Gale Warning 74, NWS Seattle, WA
NWS Seattle, WA issued this gale warning at Oct 30, 2018, 2:34 AM PDT. It took effect at Oct 30, 2018, 5:00 PM PDT. It was in force for 15 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 30, 2018, 2:34 AM PDT (09:34 UTC)
- In effect from
- Oct 30, 2018, 5:00 PM PDT
- Expired
- Oct 31, 2018, 8:00 AM PDT
- In force
- 15 hr
- Issued by
- NWS Seattle, WA
The text
As transmitted.
812 WHUS76 KSEW 300934 MWWSEW URGENT - MARINE WEATHER MESSAGE National Weather Service Seattle WA 234 AM PDT Tue Oct 30 2018 PZZ150-153-156-301745- /O.CAN.KSEW.SW.Y.0025.000000T0000Z-181030T1200Z/ /O.NEW.KSEW.SC.Y.0233.181030T0934Z-181031T0000Z/ /O.NEW.KSEW.GL.W.0074.181031T0000Z-181031T1200Z/ Coastal Waters From Cape Flattery To James Island Out 10 Nm- Coastal Waters From James Island To Point Grenville Out 10 Nm- Coastal Waters From Point Grenville To Cape Shoalwater Out 10 Nm- 234 AM PDT Tue Oct 30 2018 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON... ...GALE WARNING IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 AM PDT WEDNESDAY... ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IS CANCELLED... The National Weather Service in Seattle has issued a Gale Warning...which is in effect from 5 PM this afternoon to 5 AM PDT Wednesday. A Small Craft Advisory has also been issued. This Small Craft Advisory is in effect until 5 PM PDT this afternoon. * WIND...Southerly wind 15 to 25 kt today rising to 25 to 35 kt tonight. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ170-173-176-301745- /O.CAN.KSEW.SW.Y.0025.000000T0000Z-181030T1800Z/ /O.NEW.KSEW.SC.Y.0233.181030T0934Z-181031T0000Z/ /O.NEW.KSEW.GL.W.0074.181031T0000Z-181031T1200Z/ Coastal Waters From Cape Flattery To James Island 10 To 60 Nm- Coastal Waters From James Island To Point Grenville 10 To 60 Nm- Coastal Waters From Point Grenville To Cape Shoalwater 10 To 60 Nm- 234 AM PDT Tue Oct 30 2018 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON... ...GALE WARNING IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 AM PDT WEDNESDAY... ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IS CANCELLED... The National Weather Service in Seattle has issued a Gale Warning...which is in effect from 5 PM this afternoon to 5 AM PDT Wednesday. A Small Craft Advisory has also been issued. This Small Craft Advisory is in effect until 5 PM PDT this afternoon. * WIND...Southerly wind 15 to 25 kt today rising to 25 to 35 kt tonight. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ110-301745- /O.NEW.KSEW.RB.Y.0029.181030T0934Z-181030T1800Z/ Grays Harbor Bar- 234 AM PDT Tue Oct 30 2018 ...SMALL CRAFT ADVISORY FOR ROUGH BAR IN EFFECT UNTIL 11 AM PDT THIS MORNING... The National Weather Service in Seattle has issued a Small Craft Advisory for rough bar...which is in effect until 11 AM PDT this morning. * COMBINED SEAS...10 ft subsiding to 8 ft this morning. * BAR CONDITION...Rough becoming moderate. * FIRST EBB...930 AM Tuesday. * SECOND EBB...930 PM Tuesday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory for rough bar means that wave conditions are expected to be hazardous to small craft in or near harbor entrances. && $$ PZZ132>134-301745- /O.NEW.KSEW.GL.A.0045.181031T0300Z-181031T1500Z/ East Entrance U.S. Waters Strait Of Juan De Fuca- Northern Inland Waters Including The San Juan Islands- Admiralty Inlet- 234 AM PDT Tue Oct 30 2018 ...GALE WATCH IN EFFECT FROM THIS EVENING THROUGH WEDNESDAY MORNING... The National Weather Service in Seattle has issued a Gale Watch... which is in effect from this evening through Wednesday morning. * WIND...Southerly wind possibly as strong as 25 to 35 kt tonight. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Watch is issued when the risk of gale force winds of 34 to 47 knots has significantly increased, but the specific timing and/or location is still uncertain. It is intended to provide additional lead time for mariners who may wish to consider altering their plans. && $$ www.weather.gov/seattle
5 follow-up statements
952 WHUS76 KSEW 301600 MWWSEW URGENT - MARINE WEATHER MESSAGE National Weather Service Seattle WA 900 AM PDT Tue Oct 30 2018 PZZ132>134-310000- /O.UPG.KSEW.GL.A.0045.181031T0300Z-181031T1500Z/ /O.EXB.KSEW.GL.W.0074.181031T0300Z-181031T1500Z/ East Entrance U.S. Waters Strait Of Juan De Fuca- Northern Inland Waters Including The San Juan Islands- Admiralty Inlet- 900 AM PDT Tue Oct 30 2018 ...GALE WARNING IN EFFECT FROM 8 PM THIS EVENING TO 8 AM PDT WEDNESDAY... The National Weather Service in Seattle has issued a Gale Warning...which is in effect from 8 PM this evening to 8 AM PDT Wednesday. The Gale Watch is no longer in effect. * WIND...Southeast wind 25 to 35 knots late this evening through early Wednesday morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ PZZ150-153-156-170-173-176-310000- /O.CON.KSEW.SC.Y.0233.000000T0000Z-181031T0000Z/ /O.CON.KSEW.GL.W.0074.181031T0000Z-181031T1200Z/ Coastal Waters From Cape Flattery To James Island Out 10 Nm- Coastal Waters From James Island To Point Grenville Out 10 Nm- Coastal Waters From Point Grenville To Cape Shoalwater Out 10 Nm- Coastal Waters From Cape Flattery To James Island 10 To 60 Nm- Coastal Waters From James Island To Point Grenville 10 To 60 Nm- Coastal Waters From Point Grenville To Cape Shoalwater 10 To 60 Nm- 900 AM PDT Tue Oct 30 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON... ...GALE WARNING REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 AM PDT WEDNESDAY... * WIND...Southeast wind rising to 15 to 25 knots late this afternoon rising to 25 to 35 knots this evening. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ131-310000- /O.NEW.KSEW.SC.Y.0234.181031T0100Z-181031T1300Z/ Central U.S. Waters Strait Of Juan De Fuca- 900 AM PDT Tue Oct 30 2018 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 AM PDT WEDNESDAY... The National Weather Service in Seattle has issued a Small Craft Advisory...which is in effect from 6 PM this evening to 6 AM PDT Wednesday. * WIND...Southeast to east 15 to 30 knots, highest east part. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ130-310000- /O.NEW.KSEW.SC.Y.0234.181031T0100Z-181031T1300Z/ West Entrance U.S. Waters Strait Of Juan De Fuca- 900 AM PDT Tue Oct 30 2018 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 AM PDT WEDNESDAY... The National Weather Service in Seattle has issued a Small Craft Advisory...which is in effect from 6 PM this evening to 6 AM PDT Wednesday. * WIND...Southeast 15 to 25 knots. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ135-310000- /O.NEW.KSEW.SC.Y.0234.181031T0500Z-181031T1600Z/ Puget Sound and Hood Canal- 900 AM PDT Tue Oct 30 2018 ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 9 AM PDT WEDNESDAY... The National Weather Service in Seattle has issued a Small Craft Advisory...which is in effect from 10 PM this evening to 9 AM PDT Wednesday. * WIND...South 15 to 25 knots. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ110-301800- /O.CON.KSEW.RB.Y.0029.000000T0000Z-181030T1800Z/ Grays Harbor Bar- 900 AM PDT Tue Oct 30 2018 ...SMALL CRAFT ADVISORY FOR ROUGH BAR REMAINS IN EFFECT UNTIL 11 AM PDT THIS MORNING... * COMBINED SEAS...10 ft subsiding to 8 ft midday. * BAR CONDITION...Rough becoming moderate in the afternoon. * FIRST EBB...930 AM this morning. * SECOND EBB...930 PM this evening. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory for rough bar means that wave conditions are expected to be hazardous to small craft in or near harbor entrances. && $$ www.weather.gov/seattle
465 WHUS76 KSEW 302139 MWWSEW URGENT - MARINE WEATHER MESSAGE National Weather Service Seattle WA 239 PM PDT Tue Oct 30 2018 PZZ150-153-156-170-173-176-310545- /O.CON.KSEW.SC.Y.0233.000000T0000Z-181031T0000Z/ /O.CON.KSEW.GL.W.0074.181031T0000Z-181031T1200Z/ Coastal Waters From Cape Flattery To James Island Out 10 Nm- Coastal Waters From James Island To Point Grenville Out 10 Nm- Coastal Waters From Point Grenville To Cape Shoalwater Out 10 Nm- Coastal Waters From Cape Flattery To James Island 10 To 60 Nm- Coastal Waters From James Island To Point Grenville 10 To 60 Nm- Coastal Waters From Point Grenville To Cape Shoalwater 10 To 60 Nm- 239 PM PDT Tue Oct 30 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON... ...GALE WARNING REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 AM PDT WEDNESDAY... * WIND...Southeast rising to 25 to 35 knots this evening. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ132>134-310545- /O.CON.KSEW.GL.W.0074.181031T0300Z-181031T1500Z/ East Entrance U.S. Waters Strait Of Juan De Fuca- Northern Inland Waters Including The San Juan Islands- Admiralty Inlet- 239 PM PDT Tue Oct 30 2018 ...GALE WARNING REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 8 AM PDT WEDNESDAY... * WIND...Southeast 25 to 35 knots late this evening through early Wednesday morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ PZZ131-310545- /O.CON.KSEW.SC.Y.0234.181031T0100Z-181031T1300Z/ Central U.S. Waters Strait Of Juan De Fuca- 239 PM PDT Tue Oct 30 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM PDT WEDNESDAY... * WIND...Southeast to east 15 to 30 knots, highest east part. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ130-310545- /O.CON.KSEW.SC.Y.0234.181031T0100Z-181031T1300Z/ West Entrance U.S. Waters Strait Of Juan De Fuca- 239 PM PDT Tue Oct 30 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM PDT WEDNESDAY... * WIND...Southeast 15 to 25 knots. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ135-310545- /O.CON.KSEW.SC.Y.0234.181031T0500Z-181031T1600Z/ Puget Sound and Hood Canal- 239 PM PDT Tue Oct 30 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 9 AM PDT WEDNESDAY... * WIND...South 15 to 25 knots. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ www.weather.gov/seattle
429 WHUS76 KSEW 310347 MWWSEW URGENT - MARINE WEATHER MESSAGE National Weather Service Seattle WA 847 PM PDT Tue Oct 30 2018 PZZ150-153-156-170-173-176-311200- /O.CON.KSEW.GL.W.0074.000000T0000Z-181031T1200Z/ Coastal Waters From Cape Flattery To James Island Out 10 Nm- Coastal Waters From James Island To Point Grenville Out 10 Nm- Coastal Waters From Point Grenville To Cape Shoalwater Out 10 Nm- Coastal Waters From Cape Flattery To James Island 10 To 60 Nm- Coastal Waters From James Island To Point Grenville 10 To 60 Nm- Coastal Waters From Point Grenville To Cape Shoalwater 10 To 60 Nm- 847 PM PDT Tue Oct 30 2018 ...GALE WARNING REMAINS IN EFFECT UNTIL 5 AM PDT WEDNESDAY... * WIND...Southeast 25 to 35 kt. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ PZZ132>134-311200- /O.CON.KSEW.GL.W.0074.000000T0000Z-181031T1500Z/ East Entrance U.S. Waters Strait Of Juan De Fuca- Northern Inland Waters Including The San Juan Islands- Admiralty Inlet- 847 PM PDT Tue Oct 30 2018 ...GALE WARNING REMAINS IN EFFECT UNTIL 8 AM PDT WEDNESDAY... * WIND...Southeast 25 to 35 kt. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ PZZ131-311200- /O.CON.KSEW.SC.Y.0234.000000T0000Z-181031T1300Z/ Central U.S. Waters Strait Of Juan De Fuca- 847 PM PDT Tue Oct 30 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM PDT WEDNESDAY... * WIND...East 15 to 25 kt. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ130-311200- /O.CON.KSEW.SC.Y.0234.000000T0000Z-181031T1300Z/ West Entrance U.S. Waters Strait Of Juan De Fuca- 847 PM PDT Tue Oct 30 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM PDT WEDNESDAY... * WIND...Southeast 15 to 25 kt. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ135-311200- /O.CON.KSEW.SC.Y.0234.181031T0500Z-181031T1600Z/ Puget Sound and Hood Canal- 847 PM PDT Tue Oct 30 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT WEDNESDAY... * WIND...South 15 to 25 kt. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ www.weather.gov/seattle
730 WHUS76 KSEW 310909 MWWSEW URGENT - MARINE WEATHER MESSAGE National Weather Service Seattle WA 209 AM PDT Wed Oct 31 2018 PZZ132-133-311715- /O.CON.KSEW.GL.W.0074.000000T0000Z-181031T1500Z/ /O.EXB.KSEW.SC.Y.0234.181031T1500Z-181101T0500Z/ East Entrance U.S. Waters Strait Of Juan De Fuca- Northern Inland Waters Including The San Juan Islands- 209 AM PDT Wed Oct 31 2018 ...GALE WARNING REMAINS IN EFFECT UNTIL 8 AM PDT THIS MORNING... ...SMALL CRAFT ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO 10 PM PDT THIS EVENING... The National Weather Service in Seattle has issued a Small Craft Advisory...which is in effect from 8 AM this morning to 10 PM PDT this evening. * WIND...Southeast 25 to 35 kt early this morning, easing to 15 to 25 kt, then becoming westerly this afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ134-311715- /O.CON.KSEW.GL.W.0074.000000T0000Z-181031T1500Z/ /O.EXB.KSEW.SC.Y.0234.181031T1500Z-181101T0000Z/ Admiralty Inlet- 209 AM PDT Wed Oct 31 2018 ...GALE WARNING REMAINS IN EFFECT UNTIL 8 AM PDT THIS MORNING... ...SMALL CRAFT ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO 5 PM PDT THIS AFTERNOON... The National Weather Service in Seattle has issued a Small Craft Advisory...which is in effect from 8 AM this morning to 5 PM PDT this afternoon. * WIND...Southeast 25 to 35 kt early this morning, easing to 15 to 25 kt. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ150-153-156-170-173-176-311200- /O.CON.KSEW.GL.W.0074.000000T0000Z-181031T1200Z/ Coastal Waters From Cape Flattery To James Island Out 10 Nm- Coastal Waters From James Island To Point Grenville Out 10 Nm- Coastal Waters From Point Grenville To Cape Shoalwater Out 10 Nm- Coastal Waters From Cape Flattery To James Island 10 To 60 Nm- Coastal Waters From James Island To Point Grenville 10 To 60 Nm- Coastal Waters From Point Grenville To Cape Shoalwater 10 To 60 Nm- 209 AM PDT Wed Oct 31 2018 ...GALE WARNING REMAINS IN EFFECT UNTIL 5 AM PDT EARLY THIS MORNING... * WIND...Southeast 25 to 35 kt early this morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ PZZ131-311715- /O.EXT.KSEW.SC.Y.0234.000000T0000Z-181101T0600Z/ Central U.S. Waters Strait Of Juan De Fuca- 209 AM PDT Wed Oct 31 2018 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 PM PDT THIS EVENING... * WIND...Becoming West 15 to 25 kt this afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ135-311715- /O.EXT.KSEW.SC.Y.0234.000000T0000Z-181101T0000Z/ Puget Sound and Hood Canal- 209 AM PDT Wed Oct 31 2018 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON... * WIND...South 15 to 25 kt. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ130-311300- /O.CON.KSEW.SC.Y.0234.000000T0000Z-181031T1300Z/ West Entrance U.S. Waters Strait Of Juan De Fuca- 209 AM PDT Wed Oct 31 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM PDT EARLY THIS MORNING... * WIND...Southeast 15 to 25 kt. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ www.weather.gov/seattle
759 WHUS76 KSEW 311519 MWWSEW URGENT - MARINE WEATHER MESSAGE National Weather Service Seattle WA 819 AM PDT Wed Oct 31 2018 PZZ132-133-312330- /O.EXP.KSEW.GL.W.0074.000000T0000Z-181031T1500Z/ /O.CON.KSEW.SC.Y.0234.000000T0000Z-181101T0500Z/ East Entrance U.S. Waters Strait Of Juan De Fuca- Northern Inland Waters Including The San Juan Islands- 819 AM PDT Wed Oct 31 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM PDT THIS EVENING... ...GALE WARNING HAS EXPIRED... * WIND and WAVES...South wind 15 to 25 knots for the inalnd waters and west wind 15 to 25 knots developing in the Strait of Juan de Fuca. Wind waves 2 to 4 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ134-312100- /O.EXP.KSEW.GL.W.0074.000000T0000Z-181031T1500Z/ /O.EXT.KSEW.SC.Y.0234.000000T0000Z-181031T2100Z/ Admiralty Inlet- 819 AM PDT Wed Oct 31 2018 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 2 PM PDT THIS AFTERNOON... ...GALE WARNING HAS EXPIRED... * WIND and WAVES...Southeast wind 15 to 25 knots easing to 5 to 15 knots. Wind waves 2 to 4 feet subsiding to 1 or 2 ft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ131-312330- /O.CON.KSEW.SC.Y.0234.000000T0000Z-181101T0600Z/ Central U.S. Waters Strait Of Juan De Fuca- 819 AM PDT Wed Oct 31 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... * WIND and WAVES...West wind 15 to 25 knots developing with wind waves building to 2 to 4 feet this afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ135-312330- /O.CON.KSEW.SC.Y.0234.000000T0000Z-181101T0000Z/ Puget Sound and Hood Canal- 819 AM PDT Wed Oct 31 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON... * WIND and WAVES...South 15 to 25 knots with wind waves 2 to 4 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ www.weather.gov/seattle
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this gale warning went out at Oct 29, 9:15 PM PDT, 5 hours 19 minutes earlier.
Area forecast discussion, Oct 29, 9:15 PM PDT, 5 hours 19 minutes before
Area Forecast Discussion
National Weather Service Seattle WA
915 PM PDT Mon Oct 29 2018
.SYNOPSIS...A weak disturbance moving across the area will bring a
chance of showers to the area tonight. Rain chances will diminish on
Tuesday with only a slight chance of light showers. A warm front
Tuesday night and Wednesday will bring rain and breezy conditions. A
series of vigorous weather systems will bring rainy and windy
conditions at times to the area Thursday through next weekend.
&&
.SHORT TERM...Showers have diminished considerably over the area
this evening, though there are still a few in and near the
mountains. Tuesday will probably have a few light showers over the
mountains and isolated showers over the lowlands as the area is
between systems.
A warm front will bring rain to the coast late Tuesday afternoon,
then spread inland overnight. There is likely to be heavy rain at
times in most places except perhaps the immediate vicinity of Puget
Sound, which will be shadowed somewhat. Snow levels will rise from
around 4000 to 4500 ft Tuesday evening to 6000-8000 ft on Wednesday.
A few inches of snow could fall on the higher passes, at Paradise on
Mt Rainier and at Mt Baker before snow levels rise late Tuesday
night or Wednesday morning. Rain and breezy to locally windy
conditions will continue in the warm sector on Wednesday as a weak
low passes over or just to the north of the area during the day.
Temperatures that are near to a couple of degrees below normal on
Tuesday will rise to 3-6 degrees above normal Wednesday.
Post frontal precipitation Wednesday evening will come to an end
just as warm advection precipitation from the next system upstream
system moves into the area overnight. The GFS now joins the ECMWF in
having little to no break between systems. Precipitation amounts
between the two systems Tuesday night through Thursday will range
from 1 to 2 inches in the lowlands to possibly up to 4 inches in the
mountains. Burke/Albrecht
.LONG TERM...Previous discussion...Models are increasingly showing
the period Friday through Sunday as wet and windy at times. A strong
jet across the Pacific promises to transport a good deal of moisture
and energy from the western North Pacific into the Pacific NW. A
frontal boundary around the area will wave back and forth as systems
move across the region. Advisory level winds are possible at times.
3-day rainfall amounts ranging from 1 to 4 inches in the lowlands
and 4-8 inches in the mountains are possible. Systems will be moving
quickly and difficult to time. At this time, a blend of the models
was used as a first guess to the forecast. Albrecht
&&
.AVIATION...An upper level ridge offshore bring strong to moderate
northwest flow aloft tonight and Tuesday. Light surface flow tonight
will become moderate southeasterly on the coast Tuesday as a front
approaches. VFR ceilings this evening should fall to MVFR late
tonight or early Tuesday. There will likely be LIFR CIGs over the
Kitsap Peninsula and the southwest interior. Improvement to VFR is
likely Tuesday afternoon.
KSEA...Discussion above applies. VFR conditions will probably fall
to 1k IFR ceilings for several hours late tonight and Tuesday
morning, with VFR conditions returning Tuesday afternoon. Winds will
generally be southerly 10 kt or less. CHB
&&
.MARINE...Westerly swells of 9 to 13 feet will slowly subside
overnight but seas will remain hazardous over the coastal waters
from Cape Flattery to Cape Shoalwater from 30 NM out to 60 NM into
Tuesday morning.
Southerly winds will increase Tuesday and by Tuesday night gales are
possible over the coast and the east entrance. A gale watch is now
in effect for Tuesday night. An active pattern will continue over
the Pacific Northwest later this week. Strong frontal systems will
bring the potential for gale force winds across parts of the area at
times. CHB
&&
.HYDROLOGY...With repeated periods of rainfall lately, rivers are
slowly rising and soil moisture is increasing, but no flooding is
expected for the next 4 days. Storms this week will have the river
stages stairstepping higher with each one. Given the precipitation
amounts possible this weekend (see Long Term section), on top of
what will fall during the week, strong river rises are likely with
some flooding not out of the question. JBB/JD
&&
.SEW WATCHES/WARNINGS/ADVISORIES...
WA...None.
PZ...Gale Watch from Tuesday afternoon through late Tuesday night for
Coastal Waters From Cape Flattery To James Island 10 To 60
Nm-Coastal Waters From Cape Flattery To James Island Out 10
Nm-Coastal Waters From James Island To Point Grenville 10
To 60 Nm-Coastal Waters From James Island To Point
Grenville Out 10 Nm-Coastal Waters From Point Grenville To
Cape Shoalwater 10 To 60 Nm-Coastal Waters From Point
Grenville To Cape Shoalwater Out 10 Nm-East Entrance U.S.
Waters Strait Of Juan De Fuca.
Small Craft Advisory for hazardous seas until 11 AM PDT Tuesday
for Coastal Waters From Cape Flattery To James Island 10 To
60 Nm-Coastal Waters From Cape Flattery To James Island Out
10 Nm-Coastal Waters From James Island To Point Grenville
10 To 60 Nm-Coastal Waters From James Island To Point
Grenville Out 10 Nm-Coastal Waters From Point Grenville To
Cape Shoalwater 10 To 60 Nm-Coastal Waters From Point
Grenville To Cape Shoalwater Out 10 Nm.
Small Craft Advisory for rough bar until 11 AM PDT Tuesday for
Grays Harbor Bar.
&&
www.weather.gov/seattleThe office that day
Everything else NWS Seattle, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 30, 2:34 AM PDT | Gale Watch | SEW | 6 hr | |
| Oct 30, 2:34 AM PDT | Small Craft Advisory for Rough Bar | SEW | 8 hr | |
| Oct 30, 2:34 AM PDT | Small Craft Advisory | SEW | 14 hr | |
| Oct 30, 9:00 AM PDT | Small Craft Advisory | SEW | 29 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.